Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 10, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 1, 2009, 11:12 AM CDT for 9 counties in Oklahoma. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 11:12 AM CDT (16:12 UTC)
- Expired
- Apr 1, 2009, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 011612 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1112 AM CDT WED APR 1 2009 OKZ054>056-059>061-064>067-020000- /O.NEW.KTSA.WI.Y.0010.090401T1612Z-090402T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE- OKMULGEE-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE... WAGONER 1112 AM CDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS HAVE DEVELOPED THIS MORNING...AND WILL CONTINUE THROUGH THE DAY WITH WIND GUSTS OF 40 TO 45 MPH LIKELY. WINDS WILL GRADUALLY SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 1, 10:35 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 1, 10:35 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1035 AM CDT WED APR 1 2009 .UPDATE... .DISCUSSION... 12Z REGIONAL SOUNDINGS AND EXPECTED MIXING DEPTHS SUPPORT FORECAST HIGHS. OBSERVATIONAL TRENDS HAVE SHOWN A QUICK WARM UP ALONG WITH AN INCREASE IN WIND SPEEDS ONCE NOCTURNAL INVERSION WEAKENS SUFFICIENTLY. UPDATE WILL INCREASE SKY COVER ACROSS THE NORTH AND DECREASE ACROSS THE SOUTH...WHILE INCREASING WIND GUSTS SLIGHTLY OVER NORTHWESTERN AREAS. LATEST DATA CONTINUE TO SUPPORT INCREASING SHOWER AND THUNDERSTORM CHANCES LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 48 58 34 / 10 50 90 10 FSM 70 50 62 36 / 10 40 90 10 MLC 71 53 60 35 / 10 40 60 10 BVO 67 44 55 28 / 10 60 90 10 FYV 67 49 58 30 / 10 50 90 20 BYV 66 50 60 31 / 10 50 100 20 MKO 68 51 55 33 / 10 40 80 10 MIO 67 45 54 30 / 10 60 90 10 F10 69 53 58 35 / 10 40 70 10 HHW 73 54 62 38 / 10 30 50 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07
Hazardous weather outlook, Apr 1, 7:09 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 709 AM CDT WED APR 1 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 708 AM CDT WED APR 1 2009 ...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. DISCUSSION... THE NEXT IN A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL APPROACH THE AREA TODAY. SOUTH WINDS WILL INCREASE THIS MORNING AHEAD OF THE LOW WITH A GUSTS TO 35 MPH LIKELY THIS AFTERNOON. THESE WINDS COMBINED WITH LOW AFTERNOON HUMIDITIES WILL RAISE FIRE WEATHER CONCERNS AREAWIDE ESPECIALLY DURING THE AFTERNOON HOURS. THE GREATER LOW LEVEL MOISTURE RETURN WILL HOLD OFF UNTIL TONIGHT...WHEN A WARM FRONT SETS UP TO THE SOUTH OF THE RED RIVER. A STRONG LOW LEVEL JET WILL SET UP AFTER MIDNIGHT PROVIDING LIFT FOR ELEVATED THUNDERSTORMS TO DEVELOP ACROSS EASTERN OKLAHOMA AFTER MIDNIGHT AND SPREAD INTO NORTHWEST ARKANSAS BY EARLY THURSDAY MORNING. SUFFICIENT WIND SHEAR AND ELEVATED INSTABILITY WILL LEAD TO A THREAT OF LARGE HAIL WITH SOME STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING ACROSS PARTS OF THE AREA...WITH THE SEVERE WEATHER THREAT DECREASING DURING THE DAY AS THE SYSTEM MOVES EAST OF THE AREA. THE ACTIVE PATTERN WILL CONTINUE WITH ANOTHER STRONG SYSTEM AFFECTING THE AREA THIS WEEKEND BRINGING A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE LATE SATURDAY DEPENDING ON THE QUALITY OF MOISTURE RETURN. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS OF SEVER WEATHER POTENTIAL CONTINUING INTO THURSDAY MORNING...AND AGAIN THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:52 PM CDT | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 6 hr |
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.